MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T7 DRIVER SHAFT W/AO QC; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. T7 DRIVER SHAFT W/AO QC; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 71174927
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the end of the driver was found to be rounding off.It happened outside the patient.No patient affectation.No delay reported.The procedure could be finished using an s&n backup device.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation, the reported event could not be confirmed.Therefore, product analysis could not be performed at this time.A review of the manufacturing record did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.

Brand Name
T7 DRIVER SHAFT W/AO QC
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10099246
Report Number1020279-2020-01896
Device Sequence Number3406084
Product Code MDM
UDI-Device Identifier00885556387641
UDI-Public885556387641
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number71174927
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1